General Question

aviona's avatar

Can stress cause mestrual spotting?

Asked by aviona (3242points) April 5th, 2009

When you’re on birth control (the pill)?

Observing members: 0 Composing members: 0

7 Answers

casheroo's avatar

Possibly.
I had spotting on the pill, from being on it for so long (over a year) that it stopped effectively keeping my period away, so I had to switch pills.

aviona's avatar

@casheroo, may I ask, what pill were you on?
I recently switched from Yasmin (had no problems) to Yaz because I am very prone to ovarian cysts. Spotting is normal right after you switch, but it’s been a while…

casheroo's avatar

@aviona i had always taken ortho tri cyclen, off and on for four years, they said my body needed a change or something. so i went on Estro-Step.
I need an estrogen based pill, because of ovarian cysts. I just started using Ortho Tri Cyclen again back in October, for my cysts. I haven’t been taking it and my ovaries aren’t happy :(

aviona's avatar

Thanks, @casheroo I’ll check it out. or talk to my ob-gyn if this continues! eeek

KatawaGrey's avatar

I don’t know about when on the pill, but spotting definitely happens due to stress. How close are you to your period? Sometimes I start getting my period a few days before I’m supposed to, even though I’m on the pill. It seems like spotting because it’s never too heavy, but it’s normal. If you are prone to ovarian cysts, or anything out of the ordinary, definitely go to see your gyno. I hope everything works out!

hawaii51's avatar

i’m not on any pill and i took a pregnancy and it came up negative.. i believe i’m menstruating but its extremely light, like spotting, i’m thinking that stress could be the cause of my body acting so odd.. but i’m not all that sure.. have any ideas to what could be going on with me?

plumbergirl's avatar

i have been on yasmin for about 4 years now. ive never experienced spotting, but currently i am, a few days after my period would normally end. ive been experiencing work related stress for the last few weeks and got really bad a few days before my period should have ended. this seems like it would be a good cause but im not too sure. any feedback?

Answer this question

Login

or

Join

to answer.

This question is in the General Section. Responses must be helpful and on-topic.

Your answer will be saved while you login or join.

Have a question? Ask Fluther!

What do you know more about?
or
Knowledge Networking @ Fluther